Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Complementation of Jordan triples in von Neumann algebras


Authors: Cho-Ho Chu and Bruno Iochum
Journal: Proc. Amer. Math. Soc. 108 (1990), 19-24
MSC: Primary 46L10; Secondary 17C65, 46B20, 46L70
DOI: https://doi.org/10.1090/S0002-9939-1990-0990418-4
MathSciNet review: 990418
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the predual of a JBW*-triple is complemented in the predual of a von Neumann algebra. Hence a quotientof a JB*-triple does not contain $ {l_1}$ if and only if its dual enjoys the Radon-Nikodym property. We also show that a JB*-triple either contains $ {c_0}$ or is reflexive.


References [Enhancements On Off] (What's this?)

  • [1] C. A. Akemann, P. G. Doods and J. L. B. Gamlen, Weak compactness in the dual space of a $ {C^*}$-algebra, J. Funct. Anal. 10 (1972), 446-450. MR 0344898 (49:9637)
  • [2] T. Barton and G. Godefroy, Remarks on the predual of a JB*-triple, J. London Math. Soc. 34 (1986), 300-304. MR 856513 (87i:46047)
  • [3] T. Barton and R. M. Timoney, Weak*-continuity of Jordan triple products and applications, Math. Scand. 59 (1986), 177-191. MR 884654 (88d:46129)
  • [4] C. H. Chu and B. Iochum, Weakly compact operators on Jordan triples, Math. Ann. 281 (1988), 451-458. MR 954152 (90c:46086)
  • [5] E. G. Effors and E. Størmer, Positive projections and Jordan structure in operator algebras, Math. Scand. 45 (1979), 127-138. MR 567438 (82e:46076)
  • [6] Y. Friedman and B. Russo, Algèbres d'opérateurs sans ordre: solution du problème du projecteur contractif, C.R. Acad. Sci. Paris 296 (1983), 393-396. MR 703905 (84e:46062)
  • [7] N. Ghoussoub, G. Godefroy, B. Maurey and W. Schachermayer, Some topological and geometrical structures in Banach spaces, Mem. Amer. Math. Soc. No. 378 (1987). MR 912637 (89h:46024)
  • [8] N. Ghoussoub and E. Saab, On the weak Radon-Nikodym property, Proc. Amer. Math. Soc. 81 (1981), 81-84. MR 589141 (81j:46068)
  • [9] H. Hanche-Olsen and E. Størmer, Jordan operator algebras, Pitman, Marshfield, MA, 1984.
  • [10] G. Horn, Classification of JBW*-triples of type I, Math. Z. 196 (1987), 271-291. MR 910832 (88m:46076)
  • [11] -, Characterization of the predual and ideal structure of a JBW*-triple, Math. Scand. 61 (1987), 117-133. MR 929400 (89a:46140)
  • [12] G. Horn, and E. Neher, Classification of continuous JBW*-triples, Trans. Amer. Math. Soc. 306 (1988), 553-578. MR 933306 (89c:46090)
  • [13] B. Iochum, Cônes autopolaires et algèbres de Jordan, Lecture Notes in Math. vol. 1049, Springer-Verlag, 1984. MR 764767 (86m:46067)
  • [14] L. Janicka, Some measure-theoretical characterization of Banach spaces not containing $ {l_1}$, Bull. Acad. Polonaise Sci. 27 (1979), 561-565. MR 581552 (81i:28012)
  • [15] W. Kaup, A Riemann mapping theorem for bounded symmetric domains in complex Banach spaces, Math. Z. 183 (1983), 503-529. MR 710768 (85c:46040)
  • [16] K. Musial and C. Ryll-Nardzewski, Liftings of vector measures and their applications to RNP and WRNP, Lecture Notes in Math. vol. 645, Springer-Verlag, 1977, pp. 162-171. MR 502438 (81d:46053)
  • [17] C. Niculescu, A note on weakly compact operators in $ {C^*}$-algebras, Rev. Roumaine Math. Pures Appl. 25 (1980), 631-634. MR 577053 (81j:46093)
  • [18] H. Upmeier, Symmetric Banach manifolds and Jordan $ {C^*}$-algebras, North-Holland Math. Studies, Vol. 104, North-Holland, Amsterdam, 1985. MR 776786 (87a:58022)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10, 17C65, 46B20, 46L70

Retrieve articles in all journals with MSC: 46L10, 17C65, 46B20, 46L70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0990418-4
Keywords: JB*-triple, von Neumann algebra, complemented subspace
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society